Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What does this endoscopy result indicate? - Online Doctor Chats

Date : 02-May-2014
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1773 Questions
User:Hi Doctor
Doctor:Hi,
Please proceed with your query
User:I have been having stomach problem. I have undergone endoscopy. Endoscopy results are as follow. ESOPHAGUS : very lax XXXXXXX STOMACH : Erosions seen in antrum Final Impression : LAX XXXXXXX , EROSIVE ANTRAL GASTRITIS
Doctor:ok
User:I had taken Claribid 500, RABIUM-DSR, Novamox-500 and sucrafil o for one week. but there was no improvement
Doctor:looks like you have symptoms of reflux
Doctor:ok, so you are being treated for H pylori?
Doctor:it takes several weeks for the treatment to work
User:The doctor suggested to continue RABIUM-DSR and sucrafil get for one month, asked me to comeback after one month
User:I am taking these two medicines for almost for two weeks, but still no improvement
User:I feel lot of pinning sensation in my stomach
User:appetite is very bad, dont feel hugry.
Doctor:ok. That is the effect of the Claribid. Antibiotics will interfere with appetite
Doctor:Stick to the treatments. They will help in time. Your endoscopy shows the reason why you are suffering. It just takes time
User:i have stopped claribid 2 weeks ago
Doctor:ohh, ok, well then you need to go back to your doctor and increase the doses of the rabium
Doctor:or it can be switched to a medication like Pantoprazole. That is another acid blocker
User:Do i need to go for H pylori tests?
Doctor:While you are at it. Try and sleep such that your head and back are raised on a pillow or two. That will minimize the reflux
Doctor:The antibiotics that you were on are FOR H. Pylori. I would expect that your doctor tested for it first. Right?
User:there were no tests conducted for H pylori..
Doctor:hmmm, thats odd
Doctor:well, now the problem is, is that you have been treated and the tests may come back as negative
Doctor:so i don't think it is worth testing now
User:ok..
User:What shall i do now?
Doctor:instead you need to do whatever you can to help with the lower esophageal sphincter to tighten up and prevent reflux
User:Any suggestion doctor now? Shall i continue with current medication? or need to change?
Doctor:the only other thing i can think of that may help in this situation is a medication called Lioresal, it will help acid move down through the stomach rather than regurgitate
Doctor:so ask you gastro over the phone if that will help. The other medications you can take are prokinetic medications like Neopride. But they are very rarely used
User:Sure
Doctor:Finally, there are surgical options which will tighten up the Sphincter
User:is it Sphincter is very loose?
Doctor:yes it is
Doctor:the sphincter is loose, that is why you are having trouble
User:what are the problems/complications if Sphincter is loose? how serious is it?
Doctor:so lioresol, neopride or surgery are the options
Doctor:acid will regurgitate into the esophagus and cause the symptoms you are having
User:is it serious?
Doctor:it's pretty common
Doctor:but it can get serious if untreated
Doctor:dont worry
User:I always feel lot of burning sensation near chest. is this due to same problem?
User:There?
Doctor:sorry
Doctor:The burning is also known as "heart burn"
Doctor:That is also due to the spincter issue
Doctor:so as i said, your chest burning sensation is textbook case of esophageal reflux
Doctor:I think you should try the medications first though
Doctor:Lioresal and neopride
Doctor:Surgery is definitive, but it is always uncomfortable to go through all that
User:Can I discuss with my gastro about Lioresal and neopride ?
Doctor:The risks of surgery are that of infection, but not much more than that
User:what is surgery called as ?
Doctor:Sure, please discuss! I need them to prescribe the meds anyway as i cannot from here
Doctor: XXXXXXX tightening
Doctor:thats the surgery
User:ok.
User:are Lioresal and neopride helps in tightening LES?
Doctor:yes they do
User:ok.
Doctor:Most of the time the meds will work, not to worry
User:ok.
Doctor:Anything I can help you with?
User:Thanks Doctor. Thanks for your valuable suggestions
Doctor:Always happy to help
User:Thanks.
Doctor:bye
User:Bye
Question is related to
Drug/Medication
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor